MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 50MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-31-050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Hematoma (1884); Unspecified Infection (1930); Pain (1994); Fluid Discharge (2686); Renal Impairment (4499); Unspecified Kidney or Urinary Problem (4503); Swelling/ Edema (4577)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021 patient reported a lot of blood coming from incision, this is most likely a hematoma, patient advised to apply pressure dressing on (b)(6) 2021, the patient had a i&d with poly liner and femoral head exchange to address infected/septic total hip.Patient is culture positive for mrsa.The patient presented with swelling, pain and a fever.Depuy poly liner was implanted along with depuy ceramic femoral head.On (b)(6) 2021, the patient was hospitalized due to vancomycin accumulation and acute kidney injury due to iv antibiotic use causing adverse effects.The patient was also experiencing hallucinations and peripheral edema.Patient stopped taking vancomycin and was started on a different antibiotic.Doi: (cup and stem): (b)(6) 2020; doi (head and liner): (b)(6) 2021; right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Patient code renal injury was removed and acute kidney failure was added.Patient code swelling/edema (e2338) used to capture swelling and edema.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PINN 100 W/GRIPTION 50MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16451963
Report Number1818910-2023-04613
Device Sequence Number5530959
Product Code KWA
UDI-Device Identifier10603295010197
UDI-Public10603295010197
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K090998
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1217-31-050
Device Catalogue Number121731050
Device Lot NumberJ9178W
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer03/02/2023
03/02/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date03/02/2023
03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 NEUT 32IDX50OD; APEX HOLE ELIM POSITIVE STOP; DLT TS CER HD 12/14 32MM +5; PINN 100 W/GRIPTION 50MM; SUMMIT POR TAPER SZ4 STD OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale